Multivariate distributions and the moment problem

Kleiber, Christian and Stoyanov, Jordan. (2013) Multivariate distributions and the moment problem. Journal of multivariate analysis, Vol. 113. pp. 7-18.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/dok/A6083195

Downloads: Statistics Overview


For any multivariate distribution with finite moments we can ask, as in the univariate case, whether or not the distribution is uniquely determined by its moments. In this paper, we summarize, unify and extend some results that are widely scattered in the mathematical and statistical literature. We present some new results showing how to use univariate criteria together with other arguments to characterize the moment (in)determinacy of multivariate distributions. Among our examples are some classical multivariate distributions including the class of elliptically contoured distributions. Kotz-type distributions receive particular attention. We also describe some Stieltjes classes comprising distinct multivariate distributions that all possess the same set of moments. Some challenging open questions in this area are briefly outlined.
Faculties and Departments:06 Faculty of Business and Economics > Departement Wirtschaftswissenschaften > Professuren Wirtschaftswissenschaften > ├ľkonometrie und Statistik (Kleiber)
UniBasel Contributors:Kleiber, Christian
Item Type:Article, refereed
Article Subtype:Research Article
Publisher:Academic Press
Note:Publication type according to Uni Basel Research Database: Journal article
Last Modified:01 Mar 2013 11:14
Deposited On:01 Mar 2013 11:10

Repository Staff Only: item control page